Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 8, 2009, 2:54 PM CDT for 19 counties in Texas. It took effect at Apr 9, 2009, 7:00 AM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2009, 2:54 PM CDT (19:54 UTC)
- In effect from
- Apr 9, 2009, 7:00 AM CDT
- Expired
- Apr 9, 2009, 10:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5031 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 081954 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CDT WED APR 8 2009 ...A RED FLAG WARNING IS IN EFFECT INTO EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...UPPER TRANS PECOS AND THE NORTHERN AND CENTRAL PERMIAN BASIN FOR WINDY CONDITIONS...VERY DRY AIR AND VERY HIGH FIRE DANGER... ...A RED FLAG WARNING HAS BEEN ISSUED FOR THURSDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS FOR VERY DRY AIR... VERY WINDY CONDITIONS...AND VERY HIGH TO EXTREME FIRE DANGER... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...UPPER TRANS PECOS AND THE NORTHERN AND CENTRAL PERMIAN BASIN. MINIMUM RELATIVE HUMIDITIES NEAR 10 PERCENT...AS WELL AS SOUTHWEST 20 FOOT WINDS OF 20 MPH OR HIGHER AND VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED. POOR OVERNIGHT HUMIDITY RECOVERY WILL LEAD INTO MORE DANGEROUS FIRE WEATHER CONDITIONS THURSDAY. VERY WINDY CONDITIONS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY AND EXTREME FIRE DANGER TO CREATE EXTREMELY CRITICAL FIRE WEATHER CONDTITIONS ACROSS SOUTHEASTERN NEW MEXICO AND A LARGE PORTION OF SOUTHWEST TEXAS. THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION WITH CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH AND SPREAD. NMZ114-115-TXZ045>048-050>053-057>063-074-258-090300- /O.UPG.KMAF.FW.A.0030.090409T1800Z-090410T0000Z/ /O.NEW.KMAF.FW.W.0030.090409T1500Z-090410T0300Z/ /O.CON.KMAF.FW.W.0029.000000T0000Z-090409T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 254 PM CDT WED APR 8 2009 /154 PM MDT WED APR 8 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. RELATIVE HUMIDITIES OF 5 TO AROUND 15 PERCENT...SOUTHWEST 20 FOOT WINDS OF 20 TO 30 MPH AND VERY HIGH TO EXTREME FIRE DANGER WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS INTO EARLY THIS EVENING. POOR OVERNIGHT HUMIDITY RECOVERY WILL LEAD TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY. INCREASING WINDS AND VERY DRY AIR WITH HUMIDITIES LESS THAN 10 PERCENT COMBINED WITH VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND- DRIVEN WILDFIRES. && $$ TXZ067>070-075-080-090300- /O.UPG.KMAF.FW.A.0030.090409T1800Z-090410T0000Z/ /O.NEW.KMAF.FW.W.0030.090409T1500Z-090410T0300Z/ WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- 254 PM CDT WED APR 8 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE AREA WILL MOVE ACROSS THE WESTERN HIGH PLAINS ON THURSDAY. VERY WINDY CONDITIONS AND VERY DRY AIR COMBINED WITH VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND- DRIVEN WILDFIRES. && $$ TXZ079-081-082-090300- /O.NEW.KMAF.FW.W.0030.090409T1500Z-090410T0300Z/ PRESIDIO VALLEY-BIG BEND AREA-TERRELL- 254 PM CDT WED APR 8 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. A STRONG LOW PRESSURE AREA WILL MOVE ACROSS THE WESTERN HIGH PLAINS ON THURSDAY. WINDY CONDITIONS AND VERY DRY AIR COMBINED WITH VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$
4 follow-up statements
000 WWUS84 KMAF 090212 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 912 PM CDT WED APR 8 2009 ...THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION... ...A RED FLAG WARNING REMAINS IN EFFECT THURSDAY AFTERNOON FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO FOR VERY DRY AIR...VERY WINDY CONDITIONS...AND VERY HIGH TO EXTREME FIRE DANGER... .EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON THURSDAY AS A STRONG UPPER-LEVEL LOW PRESSURE SYSTEM AFFECTS THE AREA. STRONG MID-LEVEL WINDS IN ASSOCIATION WITH THIS FEATURE WILL MIX DOWN TO THE SURFACE...RESULTING IN VERY STRONG WESTERLY 20 FOOT WINDS. THIS COMBINED WITH VERY LOW RELATIVE HUMIDITY LEVELS AND VERY HIGH FIRE DANGER WILL LEAD TO EXTREME FIRE WEATHER CONDITIONS ON THURSDAY. SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE ACROSS MUCH OF THE AREA WITH EVEN STRONGER WINDS EXPECTED ACROSS THE MOUNTAINS. ANY NEW OR EXISTING FIRES WILL BE CAPABLE OF EXPLOSIVE GROWTH AND DEVELOPMENT. MEMBERS OF THE FIREFIGHTING COMMUNITY SHOULD BE PREPARED FOR EXTREME FIRE WEATHER CONDITIONS THROUGHOUT THE DAY ON THURSDAY. NMZ114-115-TXZ045>048-050>053-057>063-074-258-091015- /O.CAN.KMAF.FW.W.0029.000000T0000Z-090409T0200Z/ /O.CON.KMAF.FW.W.0030.090409T1500Z-090410T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 912 PM CDT WED APR 8 2009 /812 PM MDT WED APR 8 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE RED FLAG WARNING THAT WAS IN AFFECT FOR WEDNESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. POOR OVERNIGHT HUMIDITY RECOVERY TONIGHT WILL LEAD TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY AS 20 FOOT WINDS INCREASE IN RESPONSE TO A PASSING UPPER DISTURBANCE TO THE NORTH. STRONG 20 FOOT WINDS ALONG WITH SINGLE DIGIT RELATIVE HUMIDITY VALUES AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND- DRIVEN WILDFIRES. && $$ TXZ067>070-075-079>082-091015- /O.CON.KMAF.FW.W.0030.090409T1500Z-090410T0300Z/ WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 912 PM CDT WED APR 8 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. POOR OVERNIGHT HUMIDITY RECOVERY TONIGHT WILL LEAD TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY AS 20 FOOT WINDS INCREASE IN RESPONSE TO A PASSING UPPER DISTURBANCE TO THE NORTH. STRONG 20 FOOT WINDS ALONG WITH SINGLE DIGIT RELATIVE HUMIDITY VALUES AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND- DRIVEN WILDFIRES. && $$
000 WWUS84 KMAF 091020 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 520 AM CDT THU APR 9 2009 ...THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION... ...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO FOR VERY LOW RELATIVE HUMIDITIES...VERY WINDY CONDITIONS AND EXTREME FIRE DANGER... .EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AFFECTS THE AREA. THIS SYSTEM WILL BRING VERY STRONG WESTERLY 20 FOOT WINDS TO ALL AREAS THROUGHOUT MUCH OF THE DAY. THESE WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND EXTREME FIRE DANGER WILL LEAD TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY. WESTERLY WINDS WILL DECREASE BY LATE THIS EVENING...HOWEVER RELATIVE HUMIDITIES WILL REMAIN LOW. A COLD FRONT WILL BRING A NORTHERLY WIND SHIFT LATE TONIGHT INTO EARLY FRIDAY MORNING. ANY NEW OR EXISTING FIRES WILL BE CAPABLE OF EXPLOSIVE GROWTH AND DEVELOPMENT. MEMBERS OF THE FIREFIGHTING COMMUNITY SHOULD BE PREPARED FOR EXTREME FIRE WEATHER CONDITIONS TODAY. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 092115- /O.EXT.KMAF.FW.W.0030.090409T1200Z-090410T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 520 AM CDT THU APR 9 2009 /420 AM MDT THU APR 9 2009/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. WIDESPREAD MINIMUM RELATIVE HUMIDITIES IN THE SINGLE DIGITS ALONG WITH VERY STRONG WESTERLY 20 FOOT WINDS AVERAGING 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED TODAY. THESE WEATHER CONDITIONS ALONG WITH EXTREME FIRE DANGER AND DROUGHT CONDITIONS WILL RESULT IN EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY. A DECREASE IN WIND SPEEDS IS EXPECTED LATE THIS EVENING...HOWEVER A COLD FRONT WILL BRING A NORTHERLY WIND SHIFT LATE TONIGHT INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES... COMBINED WITH RECENT VERY WARM TEMPERATURES AND THE ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. && $$
000 WWUS84 KMAF 091930 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT THU APR 9 2009 ...A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON... ...A RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO FOR VERY LOW RELATIVE HUMIDITY VALUES...VERY WINDY CONDITIONS AND EXTREME FIRE DANGER... .EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH THE REMAINDER OF THE AFTERNOON AS A STRONG UPPER LEVEL STORM SYSTEM AFFECTS THE AREA. THIS SYSTEM WILL BRING VERY STRONG WESTERLY 20 FOOT WINDS TO ALL AREAS THROUGH THE EARLY EVENING HOURS. THESE WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND EXTREME FIRE DANGER WILL LEAD TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THROUGH THE REMAINDER OF THE AFTERNOON. WESTERLY WINDS WILL DECREASE THIS EVENING...HOWEVER RELATIVE HUMIDITY VALUES WILL REMAIN LOW. A COLD FRONT WILL BRING A NORTHERLY WIND SHIFT LATE TONIGHT INTO EARLY FRIDAY MORNING. ANY NEW OR EXISTING FIRES WILL BE CAPABLE OF EXPLOSIVE GROWTH AND DEVELOPMENT. MEMBERS OF THE FIREFIGHTING COMMUNITY SHOULD BE PREPARED FOR EXTREME FIRE WEATHER CONDITIONS TODAY. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 100300- /O.CON.KMAF.FW.W.0030.000000T0000Z-090410T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 230 PM CDT THU APR 9 2009 /130 PM MDT THU APR 9 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... WIDESPREAD MINIMUM RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS ALONG WITH STRONG WESTERLY 20 FOOT WINDS AVERAGING 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE THROUGH THE REMAINDER OF THIS AFTERNOON. THESE WEATHER CONDITIONS ALONG WITH EXTREME FIRE DANGER AND DROUGHT CONDITIONS WILL RESULT IN EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. A DECREASE IN WIND SPEEDS IS EXPECTED THIS EVENING. A COLD FRONT WILL BRING A NORTHERLY WIND SHIFT LATE TONIGHT INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITY... COMBINED WITH RECENT VERY WARM TEMPERATURES AND THE ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. && $$
000 WWUS84 KMAF 100306 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1006 PM CDT THU APR 9 2009 NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 100415- /O.EXP.KMAF.FW.W.0030.000000T0000Z-090410T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1006 PM CDT THU APR 9 2009 /906 PM MDT THU APR 9 2009/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. 20 FOOT WINDS HAVE SUBSIDED SUBSTANTIALLY THIS EVENING ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO AS THE STRONG UPPER LEVEL DISTURBANCE RESPONSIBLE CONTINUES TO PULL AWAY FROM THE REGION. A FEW MORE HOURS OF ISOLATED RED FLAG CONDITIONS WILL REMAIN POSSIBLE ACROSS GUADALUPE AND DAVIS MOUNTAINS THIS EVENING...HOWEVER CONDITIONS ARE EXPECTED TO FURTHER IMPROVE AFTER MIDNIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED AND THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ 32
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 2:04 PM CDT, 50 minutes earlier.
Area forecast discussion, Apr 8, 2:04 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CDT WED APR 8 2009
.DISCUSSION...
ACTIVE WEATHER PATTERN TAKING SHAPE THROUGH THE WEEKEND COURTESY
OF A COUPLE OF UPPER LEVEL LOW PRESSURE SYSTEMS. THE FIRST ONE IS
CENTERED THIS AFTERNOON IN THE GREAT BASIN. THE GUIDANCE THE LAST
SEVERAL DAYS HAS BEEN CONSISTENT TRACKING THIS WELL ADVERTISED
SYSTEM ACROSS THE ROCKIES TONIGHT AND INTO THE CENTRAL PLAINS ON
THURSDAY. STRONG WESTERLY WIND FIELDS FROM THE SURFACE TO AT
LEAST THE MID LEVELS WILL MOVE OVER THE FORECAST AREA LATE TONIGHT
AND THURSDAY AS THE LOW MOVES BY TO THE NORTH. DECIDED TO ISSUE A HIGH
WIND WATCH FOR THE EASTERN PERMIAN BASIN ON THURSDAY AS THE GFS
HAS BEEN CONSISTENT THE LAST SEVERAL RUNS (MOS AND SOUNDINGS)
THAT HIGH WINDS WILL BE POSSIBLE. THESE STRONG WINDS COULD BE
REALIZED EARLY IN THE DAY AS MIXING HEIGHTS WILL BE DECENT EVEN BY
12 TO 15Z WITH 35 TO 40 KNOTS OFF THE DECK. THE NAM IS NOT AS
STRONG WITH THE WIND FIELDS SO IT COULD GO EITHER WAY. WILL
CONTINUE THE HIGH WIND WARNINGS FOR THE MOUNTAINS AND THE HIGHWAY
54 CORRIDOR TONIGHT THROUGH THURSDAY WITH HIGH CONFIDENCE
THAT CRITERIA WILL BE MET. THE WINDS SHOULD DIMINISH SIGNIFICANTLY
AFTER SUNSET THURSDAY AS THE STORM PULLS AWAY AND THE NOCTURNAL
INVERSION SETS IN.
A COLD FRONT ASSOCIATED WITH THE UPPER LOW WILL MOVE THROUGH THE
REGION THURSDAY NIGHT AND TEMPERATURES WILL BE KNOCKED BACK TO
NEAR NORMAL FRIDAY. LOW LEVEL MOISTURE WILL RETURN QUICKLY LATE
FRIDAY NIGHT AND SATURDAY AS THE FOLLOWING SURFACE HIGH MOVES
QUICKLY EAST ACROSS THE UPPER MISSISSIPPI VALLEY AND HEIGHT FALLS
TAKE PLACE TO THE WEST AS THE NEXT SOUTHERN STREAM SYSTEM QUICKLY
MOVES EAST ACROSS THE DESERT SOUTHWEST. STRONG LOW LEVEL
TEMPERATURE AND MOISTURE ADVECTION WILL TAKE PLACE AFTER MIDNIGHT
FRIDAY NIGHT WITH ELEVATED THUNDERSTORMS NOT TOTALLY OUT OF THE
QUESTION ACROSS THE EASTERN BASIN...LATER SHIFTS WILL NEED TO
MONITOR.
IT LOOKS LIKE AN ACTIVE WEATHER DAY LATE SATURDAY THROUGH AT LEAST
SATURDAY NIGHT AS THE UPPER SYSTEM CONTINUES TO APPROACH WITH
STRONG BACKING OF THE MID LEVEL WINDS. STRONG LIFT ALONG THE DRYLINE
SHOULD IGNITE STRONG TO SEVERE THUNDERSTORMS ACROSS THE PERMIAN BASIN
WITH CAPES IN EXCESS OF 1000 J/KG AND 0-6 KILOMETER BULK SHEAR
IN EXCESS OF 50 KNOTS BY LATE IN THE DAY SATURDAY. GFS HAS BEEN
HINTING AT AN MCS DEVELOPING ACROSS THE BASIN IN THE EVENING. WENT
WITH LIKELY POPS ACROSS THE NORTHEAST BASIN SATURDAY NIGHT WITH
THE LOW LEVEL JET KICKING IN IN THAT AREA.
KEPT A RESIDUAL CHANCE POP ACROSS THE NORTHEAST SUNDAY AS THERE IS
THE POSSIBILITY THAT THE UPPER SYSTEM MAY SLOW DOWN. BEYOND SUNDAY
WENT WITH A DRY FORECAST WITH NEAR NORMAL TEMPERATURES BEHIND THIS
SYSTEM. WILL TAKE A WAIT AND SEE APPROACH ON THE NEXT STORM SYSTEM
AS THE TRACK OF THIS SYSTEM IS STILL UP FOR GRABS BY THE MIDDLE OF
NEXT WEEK.
&&
.FIRE WEATHER...
THE RED FLAG WARNING IN EFFECT THIS AFTERNOON IS CURRENTLY
STRUGGLING AS WINDS APPEAR TO HAVE BEEN INHIBITED BY THE
EXTENSIVE HIGH CLOUD COVER. WILL CONTINUE TO LET IT RUN THE NEXT
COUPLE OF HOURS AND MONITOR...THE EVENING SHIFT MAY OR MAY NOT WANT
TO CANCEL.
CONFIDENCE IS HIGH THAT THURSDAY IS SHAPING UP TO BE A VERY
DANGEROUS FIRE WEATHER DAY. THE MODELS CONTINUE TO BE IN AMAZING
AGREEMENT CONCERNING THE PLACEMENT OF THE UPPER AND SURFACE LOW
PRESSURE AREAS AND ATTENDANT WIND FIELDS....NOT TO MENTION THE
CLOUD FREE SKY...HIGH MIXING HEIGHTS AND PROGGED RH/S BELOW 10
PERCENT. IN ADDITION THE SITUATION MAY FURTHER BE AGGRAVATED BY
SUBSIDENCE WHICH WILL AID DOWNWARD MOTION AND DRYING AND SEVERAL
NIGHTS OF POOR RH RECOVERY...INCREASING FUEL MOISTURE DRYNESS.
WILL CONTINUE TO EMPHASIZE THURSDAY THE SEVERITY OF THE EVENT IN
THE FIRE WEATHER PRODUCTS AND THE HAZARDOUS WEATHER OUTLOOK. HAVE
UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL
OF SOUTHEAST NEW MEXICO AND WEST TEXAS FROM 15Z THURSDAY TO 03Z
FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 56 80 45 75 / 0 0 0 0
CARLSBAD NM 57 80 41 79 / 0 0 0 0
DRYDEN TX 58 89 52 82 / 0 0 0 0
FORT STOCKTON TX 57 82 48 81 / 0 0 0 0
GUADALUPE PASS TX 49 73 44 73 / 0 0 0 0
HOBBS NM 50 77 42 77 / 0 0 0 0
MARFA TX 40 76 33 75 / 0 0 0 0
MIDLAND INTL AIRPORT TX 54 79 41 77 / 0 0 0 0
ODESSA TX 57 79 44 78 / 0 0 0 0
WINK TX 54 82 41 81 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 6 PM MDT THURSDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM
MDT/ THURSDAY FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR THE FOLLOWING ZONES... BORDEN...DAWSON...ECTOR...
GLASSCOCK...HOWARD...MARTIN...MIDLAND...MITCHELL...REAGAN...
SCURRY...UPTON.
HIGH WIND WARNING UNTIL 6 PM MDT THURSDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
VAN HORN AND HIGHWAY 54 CORRIDOR...WINKLER.
HIGH WIND WARNING FROM 1 AM TO 7 PM CDT THURSDAY FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...VAN HORN
AND HIGHWAY 54 CORRIDOR.
&&
12Hazardous weather outlook, Apr 8, 1:16 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 116 PM CDT WED APR 8 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 116 PM CDT WED APR 8 2009 /1216 PM MDT WED APR 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND THE NORTHERN AND CENTRAL PERMIAN BASIN INTO EARLY THIS EVENING. THE COMBINATION OF WARM TEMPERATURES...INCREASING WINDS...VERY LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER WILL FAVOR RAPID SPREAD AND GROWTH OF ANY FIRE STARTS. WEST TO SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH TONIGHT. SIMILAR WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT ACROSS THE DELAWARE MOUNTAINS...VAN HORN AREA AND DAVIS MOUNTAINS ABOVE 6000 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AREAWIDE THURSDAY AFTERNOON AS VERY WINDY CONDITIONS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY VALUES AND VERY HIGH TO EXTREME FIRE DANGER. STRONG WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR AND DAVIS MOUNTAINS ABOVE 6000 FEET THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:46 PM CDT | High Wind Watch | MAF | Borden, Dawson, Ector, Glasscock, Howard, Martin and 5 more | 15 hr |
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.